Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 390, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 6, 2011, 4:35 PM CDT for Lamar County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2011, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 6, 2011, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3013 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598
WUUS54 KJAN 062135
SVRJAN
MSC073-062215-
/O.NEW.KJAN.SV.W.0390.110606T2135Z-110606T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT MON JUN 6 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 515 PM CDT
* AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHEAST OF BAXTERVILLE MOVING WEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3120 8965 3120 8943 3100 8947 3100 8950
3102 8951 3102 8954 3100 8955 3100 8965
TIME...MOT...LOC 2135Z 069DEG 14KT 3114 8947
$$
JA1 follow-up statement
417
WWUS54 KJAN 062156
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT MON JUN 6 2011
MSC073-062215-
/O.CON.KJAN.SV.W.0390.000000T0000Z-110606T2215Z/
LAMAR MS-
456 PM CDT MON JUN 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN LAMAR COUNTY...
AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST
NORTH OF BAXTERVILLE MOVING WEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
IN ADDITION...MORE STRONG TO SEVERE THUNDERSTORMS PERSIST ACROSS
EASTERN LAMAR AND FORREST COUNTIES AT THIS TIME AND WILL SLOWLY WORK
THEIR WAY WESTWARD AT 15 MPH. STRONG DAMAGING WINDS...FREQUENT
LIGHTING...AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS.
PLEASE STAY AWARE OF STORMS THIS AFTERNOON.
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3120 8965 3120 8943 3100 8947 3100 8950
3102 8951 3102 8954 3100 8955 3100 8965
TIME...MOT...LOC 2154Z 069DEG 14KT 3111 8955
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:56 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 6, 3:56 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 356 PM CDT MON JUN 6 2011 .DISCUSSION... LATE THIS AFTERNOON THROUGH TONIGHT... COASTAL SEA-BREEZE-ENHANCED TSTM ACTIVITY IS ROBUST THIS AFTN JUST SOUTH OF THE FORECAST AREA. CONVECTIVE OUTFLOW IS SHIFTING NORTH AND COULD AID IN THE DEVELOPMENT OF TSTM ACTIVITY ALONG THE HWY 84 CORRIDOR AS WE GO LATER INTO THIS AFTN AND EVNG. THE AIRMASS SOUTH OF THE I-20 CORRIDOR IS PRIME FOR MICROBURSTS GIVEN STEEP MID/LOW LEVEL LAPSE RATES AND LARGE DCAPE VALUES...SO WE WILL CONTINUE TO MENTION THE POTENTIAL FOR SEVERE WEATHER IN THE HWO. EXPECT CONVECTION TO DIMINISH AS THE AIRMASS COOLS DURING THE EVENING HOURS. OTHERWISE... HAVE RAISED GFS MOS LOW TEMPERATURE GUIDANCE AGAIN TONIGHT AS IT CONTINUES TO BE A LITTLE TOO COOL. TUESDAY THROUGH TUESDAY NIGHT... MODELS ARE CONTINUING TO KEY IN ON SHORTWAVE ENERGY BEING DRAWN SOUTH/WEST AROUND THE EASTERN/SRN PERIPHERY OF THE SUBTROPICAL RIDGE CENTERED JUST TO OUR NORTH. THIS WILL ENHANCE OUR CHANCES FOR AFTN/EVNG TSTMS TUESDAY...ESPECIALLY FOR AREAS SOUTH OF THE I-20 CORRIDOR WHERE THE SEA-BREEZE FRONT WILL ENHANCE MOISTURE CONVERGENCE AND WHERE THE RIDGE WILL HAVE LESS INFLUENCE. LAPSE RATES WILL CONTINUE TO BE STEEP AS 500 MB TEMPS ~ -9 DEG C OVERLAY 850MB TEMPS ~ 21 DEG C...AND DCAPE WILL ONCE AGAIN BE HIGH IN THE 1200 TO 1500 J/KG RANGE. SO MICROBURST POTENTIAL WILL CONTINUE TO BE HIGH AND WE HAVE CONTINUED TO MENTION THE RISK FOR DAMAGING WINDS/HAIL IN THE HWO. /EC/ WEDNESDAY THROUGH WEEKEND...OPERATIONAL MODELS AND MODEL ENSEMBLES GENERALLY AGREE IN DEVELOPING A SOLID WEAKNESS OF THE STUBBORN RIDGE OF HIGH PRESSURE ALOFT BY WEDNESDAY. THIS WEAKNESS WILL LIKELY PERSIST THROUGH THE REST OF THE WORK WEEK...PROBABLY GIVING WAY TO PREDOMINANT RIDGING ALOFT AGAIN BY NEXT WEEKEND. DURING THE PREVAILING PERIOD OF THE WEAKNESS ACROSS THE LOWER MS VALLEY RATHER DEEP SOUTH TO SOUTHEAST FLOW SHOULD ADVECT PW VALUES OF 1.75 INCHES OR HIGHER INTO THE REGION. COMBINED WITH LACK OF RIDGE- ASSOCIATED CAPPING AND SUBSIDENCE THE ATMOSPHERE SHOULD BE RIPE FOR ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT DURING THE AFTERNOONS. THESE BETTER RAIN OPPORTUNITIES MAY SHUT DOWN AGAIN BY NEXT WEEKEND WITH THE POSSIBLE REEMERGENCE OF THE RIDGE. CONDITIONS WEDNESDAY THROUGH AT LEAST NEXT FRIDAY STILL BE WARM (AND MAYBE EVEN MORE MUGGY)...BUT IT WILL DEFINITELY NOT BE NEARLY AS HOT AS IT HAS BEEN LATELY. MEXMOS GUIDANCE SUGGESTS HIGHS IN THE LOWER 90S EVERYWHERE THIS PERIOD AND I HAVE FOLLOWED. WOULD NOT BE SURPRISED IF EITHER WEDNESDAY OR THURSDAY SEES HIGHS IN A FEW AREAS STAY IN THE UPPER 80S. MEX GUIDANCE KEEPS HIGHS PRIMARILY IN THE LOWER 90S THROUGH THE WEEKEND...BUT AT LEAST MID 90S SEEM MORE LIKELY IF RIDGE COMES BACK INTO PROMINENCE FOR OUR REGION. THUS...I HAVE BOOSTED GUIDANCE HIGHS NEXT WEEKEND BY SEVERAL DEGREES IN MOST CASES. LOWS THROUGH THE ENTIRE EXTENDED WILL MAINLY RANGE FROM THE UPPER 60S TO LOWER 70S AND I HAVE FOLLOWED LATEST MEX GUIDANCE. IN TERMS OF POPS...MEXMOS GUIDANCE DID NOT LOOK TOO BAD...ALTHOUGH I DID MAKE ADJUSTMENTS WEDNESDAY AND THURSDAY. THESE DAYS I UPPED POPS IN THE AFTERNOON AND EVENING TO BETTER MATCH ATMOSPHERIC SETUP AND ENSEMBLE MOS OUTPUT. FINALLY...ISOLATED AFTERNOON STORMS LATELY HAVE PACKED QUITE A PUNCH IN TERMS OF WIND...BUT THIS WILL PROBABLY NOT BE THE CASE BY WEDNESDAY AS ATMOSPHERIC LAPSE RATES DECREASE. WITH THIS IN MIND...AND THE EXPECTATION OF LESS HEAT...THE HWO WILL BE KEPT CLEAR IN THE EXTENDED. /BB/ && .AVIATION... ANY STORMS COULD EASILY PRODUCE STRONG GUSTY WINDS OF 50KTS...MAINLY IMPACTING THE HIGHWAY 84 CORRIDOR UNTIL SUNSET. PATCHY FOG DEVELOPMENT WILL AGAIN OCCUR TUESDAY MORNING AND THIS MAY BRING MVFR CONDITIONS TILL 13-14Z. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 96 71 93 / 10 25 30 27 MERIDIAN 68 95 69 93 / 9 26 28 15 VICKSBURG 67 97 69 93 / 11 25 27 32 HATTIESBURG 70 96 72 93 / 16 40 27 35 NATCHEZ 70 94 70 91 / 15 32 30 33 GREENVILLE 71 98 71 93 / 7 9 16 25 GREENWOOD 69 96 71 93 / 6 7 18 26 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/15/BB
Hazardous weather outlook, Jun 6, 3:11 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 311 PM CDT MON JUN 6 2011 ARZ074-075-LAZ007>009-015-MSZ018-019-025>046-072015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER- 311 PM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... SOUTHEAST ARKANSAS...AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND TUESDAY HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HEAT INDICES PEAKING BETWEEN 100-104 DEGREES...WHILE NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY ISOLATED STRONG AND SEVERE STORMS WILL BE POSSIBLE FOR TUESDAY AFTERNOON AND EVENING FOR ALL AREAS BETWEEN 4 AND 8 PM. DAMAGING WINDS UP TO 60 MPH AND QUARTER SIZED HAIL WILL BE THE MAIN RISK WITH ANY STORMS THAT DEVELOP. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ016-023>026-MSZ047>066-072>074-072015- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 311 PM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND TUESDAY HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HEAT INDICES PEAKING BETWEEN 100-104 DEGREES LEADING TO ISOLATED STRONG AND SEVERE STORMS BETWEEN 4 AND 8 PM. DAMAGING WINDS UP TO 60 MPH AND QUARTER SIZED HAIL WILL BE THE MAIN RISK WITH ANY STORMS THAT DEVELOP. THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. NO HAZARDOUS WEATHER IS EXPECTED LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY SCATTERED SEVERE STORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EARLY EVENING AS A MORE ACTIVE DAY OF THUNDERSTORMS IS EXPECTED. THE ENTIRE AREA WILL HAVE SOME RISK...BUT THE GREATER RISK SHOULD BE CONFINED TO LOCATIONS ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR BETWEEN 3PM AND 9PM WHERE DAMAGING DOWNBURST WINDS OF 60 MPH...TORRENTIAL RAINS OF 1 TO 2 INCHES IN SHORT BURSTS AND QUARTER SIZED HAIL MAY OCCUR. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15
In the hours before
Special weather statement, Jun 6, 1:40 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 140 PM CDT MON JUN 6 2011 MSZ073-074-061900- FORREST MS-LAMAR MS- 140 PM CDT MON JUN 6 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF MCLAURIN AT 141 PM CDT...MOVING WEST AT 5 MPH. PEOPLE IN SOUTHEASTERN LAMAR AND CENTRAL FORREST COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3100 8946 3123 8950 3124 8920 3106 8917 TIME...MOT...LOC 1841Z 081DEG 6KT 3113 8927 EEC
Special weather statement, Jun 6, 3:55 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT MON JUN 6 2011
MSZ074-062125-
FORREST MS-
355 PM CDT MON JUN 6 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF MAXIE AT 356 PM
CDT...MOVING WEST AT 15 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3092 8934 3100 8934 3101 8935 3102 8934
3109 8934 3111 8919 3093 8915 3091 8925
3091 8933
TIME...MOT...LOC 2056Z 079DEG 13KT 3100 8928
JALocal storm report, Jun 6, 4:08 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 4 W MAXIE 30.99N 89.26W
06/06/2011 E1.00 INCH FORREST MS EMERGENCY MNGR
REPORTED IN THE CARNES COMMUNITY
&&
DLLocal storm report, Jun 6, 4:09 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL BROOKLYN 31.06N 89.19W
06/06/2011 E0.75 INCH FORREST MS EMERGENCY MNGR
&&
DLSpecial weather statement, Jun 6, 4:18 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT MON JUN 6 2011
MSZ073-062150-
LAMAR MS-
418 PM CDT MON JUN 6 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF PURVIS AT 418 PM
CDT...MOVING WEST AT 15 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3100 8947 3100 8950 3102 8951 3102 8954
3100 8955 3100 8957 3119 8960 3119 8935
3101 8934 3101 8941 3099 8943 3099 8946
TIME...MOT...LOC 2118Z 069DEG 14KT 3109 8937
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:41 PM CDT | Special Weather Statement | JAN | Marion | 29 min |
| Jun 6, 1:40 PM CDT | Special Weather Statement | JAN | Forrest | 20 min |
| Jun 6, 1:47 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 24 min |
| Jun 6, 3:55 PM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| Jun 6, 3:56 PM CDT | Areal Flood Warning | JAN | Issaquena, Sharkey, Warren | 4 days |
| Jun 6, 3:57 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 33 min |
| Jun 6, 4:18 PM CDT | Special Weather Statement | JAN | Lamar | 32 min |
| Jun 6, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 59 min |
| Jun 6, 5:03 PM CDT | Special Weather Statement | JAN | Marion | 32 min |
| Jun 6, 5:47 PM CDT | Special Weather Statement | JAN | Franklin | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.